This is a preview of subscription content, log in to check access.
Buy single article
Instant access to the full article PDF.
Price includes VAT for USA
A. A. Gonchar, “The converse theorems on best approximations on closed sets,” Dokl. Akad. Nauk SSSR,128, No. 1, 25–28 (1959).
E. P. Dolzhenko, “A comparison of the rates of a rational and a polynomial approximation,” Mat. Zametki,1, No. 3, 313–320 (1967).
D. J. Newman, “Rational approximation to ¦x¦,” Mich. Math. Journ.,11, No. 1, 11–44 (1964).
P. Turán, “On the approximation of piecewise analytic functions by rational functions,” in: Contemporary Problems in Theory of Analytic Functions [in Russian], Nauka, Moscow (1966), pp. 296–300.
V. A. Popov, “Rational uniform approximation of class Vr and its application,” Dokl. Bolgarskoi Akad. Nauk,29, No. 6, 1–4 (1976). C. R. Acad. Bulgare Sci.,29, No. 6, 691–694 (1976).
A. P. Starovoitov, “Rational approximation of the functions representable as an integral of fractional order in the Riemann-Liouville sense,” Dokl. Akad. Nauk Belorusskoi SSR,29, No. 12, 1079–1081 (1985).
A. P. Starovoitov, “Approximation by rational functions with prescribed poles,” Dissertation, Minsk (1984).
A. P. Bulanov, “On the order of approximation of convex functions by rational functions,” Izv. Akad. Nauk SSSR, Ser. Mat.,33, No. 5, 1132–1148 (1969).
A. F. Timan, Theory of Approximation of Functions of a Real Variable [in Russian], Fizmatgiz, Moscow (1960).
S. M. Nikol'skii, “On the best approximation of a function whose s-th derivative has discontinuities of the first kind,” Dokl. Akad. Nauk SSSR,55, No. 2, 99–102 (1947).
I. I. Ibragimov, “On the best approximation of a function whose s-th derivative has discontinuities of the first kind,” Dokl. Akad. Nauk SSSR,89, No. 6, 973–975 (1953).
Z. A. Chanturiya, “The modulus of variation of a function and its application in theory of Fourier series,” Dokl. Akad. Nauk SSSR,214, No. 1, 63–66 (1974).
Z. A. Ghanturiya, “On the continuity of the functions of classes V[v(n)],” in: Constructive Theory of Functions 77. Proceedings of an International Conference on Theory of Approximation of Functions [in Russian], Izd. Bolgarskoi Akad. Nauk, Sofia (1980), pp. 179–189.
P. P. Petrushev, “On rational approximation of functions,” Dokl. Bolgarskoi Akad. Nauk,29, No. 10, 1405–1408 (1976).
S. B. Stechkin and Yu. N. Subbotin, Splines in Mathematics of Computation [in Russian], Nauka, Moscow (1976).
Translated from Matematicheskie Zametki, Vol. 44, No. 4, pp. 528–535, October, 1988.
About this article
Cite this article
Starovoitov, A.P. Comparison of the rates of rational and polynomial approximations of differentiable functions. Mathematical Notes of the Academy of Sciences of the USSR 44, 770–774 (1988). https://doi.org/10.1007/BF01158923
- Differentiable Function
- Polynomial Approximation